Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 43, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 8, 2001, 7:04 PM CDT for Clarke County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2001, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 8, 2001, 9:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 090008 FFWJAN MSC023-090200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 704 PM CDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 900 PM CDT * AT 704 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 6 MILES NORTHWEST OF STONEWALL TO 19 MILES EAST OF STONEWALL. THE THUNDERSTORMS WERE NEARLY STATIONARY. RADAR ESTIMATED RAINFALL AMOUNTS OF...TWO TO THREE INCHES HAD FALLEN SINCE 6 PM. ADDITIONAL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE. VERY HEAVY RAIN FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3206 8891 3204 8850 3221 8848 3222 8891
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:00 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 8, 3:00 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT FRI JUN 8 2001 UPPER LOW PERSISTS OVER SE TX. NEXT IN SERIES OF VORT LOBES TO PIVOT AROUND SYSTEM ACROSS SRN MS TONIGHT...PUSHING INTO CENTRAL MS BY 12Z SATURDAY. THIS ACCOMPANIED BY SIGNIFICANT INCREASE IN VERTICAL MOTION FIELD AS DEEP MOISTURE FIELD CONTINUES. PRECIPITABLE WATER 2+ INCHES SRN HALF OF FORECAST AREA. ETA DEVELOPS 850 MB WARMFRONT NEAR LINE FROM VICKSBURG TO COLUMBUS. VORT LOBE PERSISTS ACROSS CENTRAL ZONES SATURDAY...DROPPING SLOWLY SWD...SITTING OVER SRN ZONES BY SUNDAY. WIND FLOW SUGGESTS MID LEVEL DYNAMICS NEGLIGIBLE. HOWEVER GOOD LOW LEVEL CONVERGENCE/VERTICAL MOTION FIELD FORECAST OVER SRN HALF OF FORECAST AREA TOMORROW. UPPER LEVEL CONVERGENCE MAX OVER CENTRAL AREAS EARLY...SHIFTING ACROSS SRN AREAS DURING THE AFTERNOON. 850 MB TROF ALSO TO STRENGTHEN ACROSS CENTRAL ZONES AS SWLY 850 MB WINDS INCREASE SLIGHTLY. WITH SURFACE DEWPOINTS FORECAST IN THE LOW TO MID 70S AND PRECIPITABLE WATER REMAINING OVER 2+ INCHES SRN HALF OF AREA...WILL KEEP GOOD CHANCE TO LIKELY POPS CENTRAL AND S FOR SATURDAY. DEEP MOISTURE PERSISTING SRN AREAS SUNDAY NIGHT BUT LOW LEVEL CONVERGENCE WEAKENING...ALTHOUGH UPPER DIVERGENCE MAINTAINED AS WEAK JET COUPLET DEVELOPS AROUND 250 MB OVERNIGHT. SHOULD SEE CONVECTION DECREASE WITH LOSS OF INSOLATION BUT WILL KEEP CHANCE POPS DUE TO UPPER DYNAMICS AND DEEP MOISTURE IN PLACE. 850 MB TROF BEGINS TO WASH OUT SUNDAY WITH GRADUAL DECREASE IN MOISTURE FROM THE N. WEAK 250 MB JET COUPLET PERSISTS SUNDAY...WITH UPPER DIVERGENCE FIELD REMAIN STRONG SRN HALF OF FORECAST AREA WHILE DIMINISHING NRN ZONES. 850 MB FLOW FROM 20-25 KTS BUT LOW LEVEL CONVERGENCE DIMINISHING DURING THE DAY. WILL KEEP BEST POPS SUNDAY SRN AREAS. AGREE WITH NCEP PRECIP FORECAST SHOWING HIGHEST AMOUNTS SRN AREAS TONIGHT AND SATURDAY. NCEP AMOUNTS FOR SATURDAY ALONG LINES OF ETA FORECAST. GENERAL COVERAGE OF 2-3 INCHES LOOKS TOO HIGH AT THIS TIME. SEE NO PROBLEM WITH LOCALIZED AMOUNTS THAT HIGH BUT EXPECT LIGHTER GENERAL AREAL AVERAGES MORE NEAR 1/2 TO 1 1/2 INCHES. ALTHOUGH BOTH MRF AND NOGAPS AGREE ON KEEPING REMNANTS OF ALLISON WRN GULF...THEY ALSO AGREE IN INCREASING MOISTURE FROM THE SOUTH BEGINNING LATE MONDAY OR TUESDAY. WILL INTRODUCE CHANCE OF PRECIP FOR TUESDAY IN EXTENDED FORECAST AND KEEP CHANCE THROUGH THURSDAY. PRELIM NUMBERS: JAN 70/83/68/85 5542 MEI 70/83/68/85 4542 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Jun 8, 3:03 PM CDT, 4 hours 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT FRI JUN 08 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING THROUGH SATURDAY MORNING ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THUNDERSTORMS WILL BE MOST NUMEROUS SOUTH OF INTERSTATE 20...AND WILL ALSO BE MORE NUMEROUS DURING THE DAYTIME HOURS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW BRIEF...WEAK TORNADOES MAY OCCUR WITH SOME OF THE STRONGER STORMS...AND WHERE MULTIPLE STORMS MERGE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY. ...FLOODING... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH SATURDAY MORNING IN EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI...SOUTH OF INTERSTATE 20. THESE AREAS HAVE ALREADY SEEN HEAVY RAINFALL OVER THE PAST SEVERAL DAYS...AND ADDITIONAL HEAVY RAIN COULD CAUSE PONDING ON STREETS AND IN POORLY DRAINED AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.